MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR PV INLIN UNIT INTEGRAL CON L; PRECISION

INTEGRA LIFESCIENCES SWITZERLAND SAR PV INLIN UNIT INTEGRAL CON L; PRECISION
Model Number 82-3807
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 07/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a hakim valve (id 823807) was implanted on (b)(6) 2022.The unitized shunt is broken at the point where distal catheter is connected to the valve.It was clearly seen on the x-ray that the distal catheter was no longer connected to the valve.The patient began to exhibit clinical signs of hydrocephalus on (b)(6) 2022 and a radiograph was performed which showed the shunt defect.Information received on (b)(6) 2022 indicates the care plan is to see if the patient can be medically managed before deciding to do another surgery and replace the valve.In regards the clinical signs, medical staff is still waiting to see if medical management is sufficient.
 
Additional Manufacturer Narrative
The hakim valve (id 823807)  was not returned for evaluation after three good faith attempts (gfes) were made.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause of the reported issue could not be determined.However, a probable root cause for the reported complaint is could be due to the valve receiving a hard knock or the silicone being cut/torn when implanted, as the device was not returned this could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
PV INLIN UNIT INTEGRAL CON L
Common Device Name
PRECISION
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15337402
Report Number3013886523-2022-00395
Device Sequence Number12485186
Product Code JXG
UDI-Device Identifier10886704041733
UDI-Public10886704041733
Combination Product (Y/N)N
PMA/510(K) Number
K944222
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number82-3807
Device Catalogue Number823807
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer09/06/2022
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date09/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown